MICHAEL P. MCQUILLEN, M.D.
That blessings of antibiotics are mixed with hazards is shown again in a recent article (1) in the Annals of Clinical Research, the latest in a series of papers by Hokkanen and his colleagues on the enhancement of fatigue by certain antibiotics in patients with myasthenia gravis. Their electromyographic studies support the clinical observation that weakness produced by antibiotics in patients with myasthenia gravis is more profound when the myasthenia gravis is more serious and generalized.
This antibiotic-induced weakness can occur in patients with no prior history of myasthenia gravis (2, 3) but usually in the presence of other factors,
Learn more about subscription options.
Register Now for a free account.
MCQUILLEN MP. Hazard from Antibiotics in Myasthenia Gravis. Ann Intern Med. 1970;73:487–488. doi: 10.7326/0003-4819-73-3-487
Download citation file:
Published: Ann Intern Med. 1970;73(3):487-488.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only